Skip to content
My WebMD Sign In, Sign Up
Too much Fiber
avatar
An_256335 posted:
I am trying to eat healthy. I am eating more vegetables. My charts always states too much fiber. Is that a bad thing?
Reply
 
avatar
atti_editor responded:
Hello,

This article has some possible side effects of too much fiber:
  • Getting too much fiber can cause loose stools, abdominal discomfort, gas, and bloating. Fibers such as guar gum, inulin, oligofructose, polydextrose, resistant starch, and psyllium, have been found to cause abdominal cramping, bloating, gas, and diarrhea -- especially when taken in excess.
  • Excess fiber can bind to iron, zinc, calcium, and magnesium and decrease their absorption. And studies have shown that fibers such as pectin and guar gum can reduce absorption of carotenoids, beta-carotein, lycopene, and lutein when consumed at the same time as a meal.
Has your doctor said anything about this mark on your charts? You might ask him if you are at risk of any of the above side effects because of your high fiber consumption.

Best wishes,
Atti


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

Cholesterol
If i am trying to lower my cholesterol should i be looking at the fat or cholesterol in food? More
Was this Helpful?
4 of 6 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.